MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a cardiac perforation and pericardial effusion (pe) occurred.During a watchman left atrial appendage closure (laac) procedure, a nrg transseptal needle and torflex guiding sheath was selected for use.A j-tip guidewire was inserted into the femoral access to the superior vena cava (svc).The torflex sheath was advanced over the wire and the guidewire was exchanged for the nrg needle.The physician dropped down onto the fossa using standard transseptal technique but fell too low.Hence, the physician requested for the guidewire to wire back again into the svc.The rt handed a non-boston scientific pigtail wire instead which got stuck in torflex dilator.The physician pulled out the entire system.Since there was no new torflex sheath, a non-boston scientific sheath was used as a replacement.The j-tip re-advanced with the sheath over it, positioned onto an inferior-posterior position on the septum.The radio frequency was delivered using nrg and the transseptal was performed successfully.The physician swapped out the needle for the non-boston scientific wire and noticed that it advanced in a strange position on fluoro and pulled back.It was then re-advanced into the left atrium.Effusion was checked and noted that there was now trace effusion that was not there prior.The physician waited for five minutes, the patient's blood pressure and other vitals were stable and it was decided to continue with the procedure.A 35mm watchman device was selected ended up being too big due to the appendage pectinate pushing the device out with no flexibility.The watchman fxd double curve sheath was left in the appendage with the 35mm device as flex ball.Then, the 35mm was swapped for the 31mm.Four deployments were attempted but the device came out too proximal due to the pectinate.The effusion grew a bit.The physician wanted to attempt for a 27mm.Four deployments were attempted with this device too.The last deployment had the smallest shoulder, and was decided to check for tug test and compression.The effusion was checked again, and noted it grew some more.The physician decided to tap the chest to withdraw the fluids from the pericardium.Roughly 500cc blood was withdrawn, and the effusion grew to a trace amount.The 27mm watchman device assessment continued and was successfully released after meeting pass criteria.The effusion grew again and more blood was withdrawn.Protamine was administered and it was suggested leaving the patient intubated for few hours.The patient was moved to the critical care unit in a stable condition but remained intubated.In the physician opinion, it was the non-boston scientific sheath that may have contributed.The non-boston scientific guidewire come out in a different angle from the sheath distal flush ports which straightened out the wire and punctured the posterior wall.The device is not expected to be returned for analysis.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate report will be filed for torflex guiding sheath.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20621252
Report Number2124215-2024-69568
Device Sequence Number8792714
Product Code DXF
UDI-Device Identifier00685447000211
UDI-Public00685447000211
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age88 YR
Patient SexFemale